Tuesday, September 16, 2014
Tuesday, September 16, 2008 Stuart, Community Member, asks

Q: Low pulse rate

My pulse rarely exceeds 50 and the cardiac unit does not seem to bothered. I take Aspirin, Bendroflumethiazide and Quinapril for Hypertension, Carbamazepeine and Lamictal for Epilepsy Simvastatin for high cholesterol plus Atenolol.  Could the combination of these be a cause?

Answer This
Answers (6)
Neil MD, Health Pro
9/17/08 7:55pm

Hello Stuart,

 

A pulse rate of 50 is somewhat low, especially if you are older.  A normal heart rate is 60-100 beats per minute.

 

There are many causes of a low heart rate.  In older patients (and by the number of medications you are on, I'm guess you are older), heart disease and a previous history of heart attacks can cause a low heart rate.  Both of these can interfere with the conduction system of the heart which keeps your heart rate regular and at a normal rate.  Also, you are on a beta-blocker (the atenolol), a medication which can lower blood pressure and slow the heart rate.

 

For your piece of mind, you should discuss your concerns about your low heart rate with your physicians!

 

To your health,

Neil MD

Reply
pama1943, Community Member
4/30/10 10:16am

Hi, I am 67 and my resting pulse rate is 40-42. I have been studying my Blood pressure vs pulse rate and find that the blood pressure drops with increased pulse rate. For example, my BP is  150/90 at pulse rate of 40 and 130/80 at pulse rate of 50. I am taking a BP tablet but I am concerened with my high BP reading when I get up, when my pulse rate is lowest. What do you think ?

 

Pama1943

<!--Session data-->

Reply
cchan, Community Member
5/27/11 10:01am

answer

Reply
Dautchuen, Community Member
11/27/08 11:35am

Lately my BP was between 100 to 160 /50 to 65. My normal blood pulse is around 45. Now my pulse dropped to below 30 occationally. Please explain.

Reply
dustoff, Community Member
1/25/09 1:32pm

Get an EKG & see if you have an AV block. 

Reply
gardengirl, Community Member
6/ 9/09 7:18am

Blood pressure is about 154 over 70 lately, with a low pulse rate of 49.  Is this something I need to worry about?  Feeling tired, more sluggish lately and incurred a head injury 1 year go.  Now this past week, having dizzy spells - especially when I move my head.  Planning on going to dr to have this checked out (possible Vertigo??).  I'm not liking these dizzy spells at all.  My busines has been real slow this year, so I'm not working outside as much - not getting all that physical labor I really need right now.  Any advice?

Reply
dunnmax1, Community Member
10/15/09 12:07pm

yes, it could beta blockers for high blood pressure lower the heart rate.

Reply
charles sibley, Community Member
4/20/10 8:56am

can tablets nebivol cause low pulse rate

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Stuart, Community Member— Last Modified: 04/20/14, First Published: 09/16/08